This is topic LDN experiences in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/87720

Posted by ArtistDi (Member # 2297) on :
 
Hi all. I am posting for a friend of mine. Have any of you had adverse reactions to low dose naltrexone? Also, are any of you on it concurrently with antibiotics? Your experiences would be appreciated.

Many thanks.
ArtistDi
 
Posted by Abxnomore (Member # 18936) on :
 
I have requested that the moderators move this post to medical.
 
Posted by dmc (Member # 5102) on :
 
I couldn't do LDN while on abxs...an hour after taking the LDN I'd have heart palps, shortness of breath, feel hot. ready to pass out.

I've been off abxs for few months and doing 3.0 LDN since 9/09.

Only trouble I have, but expected, is hypothyroid went hyper so adjusting that.

http://www.lowdosenaltrexone.org

has list of Q&As down the page
 
Posted by btmb03 (Member # 18394) on :
 
dmc - may I ask what dose you started at? I've requested the 1 mg dose. My doc feels the LDN will help me tolerate the abx better..your experience sounds scary but glad you could tolerate it after stopping the abx.
 
Posted by Sammi (Member # 110) on :
 
I have been taking LDN for some time now along with antibiotics. I started at the 2.0 dose and went to 4.5 after a few weeks.

I had temporary sleeping problems in the beginning which I believe is typical. Mine only lasted a few days.

I have had no other adverse affects. I am on thyroid meds but have not had to adjust them. The LDN is helping me, but it is hard to explain exactly how it is.
 
Posted by dmc (Member # 5102) on :
 
2 Yrs prior to finding out Lyme I was on 4.5mg. RXd by founding MD Dr. Bahari in NYC for my "MS".

Funny thing is had absolutely no problem for 1 yr. then began getting increase of pain, knee swelling and stiffness in lower back & legs.

Dr. Bahari thought something else going on...found a LLMD, yep positive Lyme.

Throughout out the yrs, from 9/2003 until now, I couldn't tolerate it while on abxs. Yes, I would try it periodically.

This time I just started right at 3.0mg. will stay on that. My lower back & legs are stiff in the a.m. but work out as I go about my day.

Sammi, did you have your Thyroid levels check?
from the site:

"Those patients who are taking thyroid hormone replacement for a diagnosis of Hashimoto's thyroiditis with hypothyroidism ought to begin LDN at the lowest range (1.5mg for an adult).

Be aware that LDN may lead to a prompt decrease in the autoimmune disorder, which then may require a rapid reduction in the dose of thyroid hormone replacement in order to avoid symptoms of hyperthyroidism. "

My levels dropped to 0.03 within 2 weeks of doing the LDN this time 9/09. BTW didn't have hypothyroid until 2006, 3yrs into Lyme treatment.
 
Posted by coltman (Member # 21272) on :
 
Been taking 4.5 mg over a month now. Didnt experience anything negative on it. I am also adding abx to treatment ( so far doxy and rifampin) , rifampin caused the most sides so far .

I think there might be insomnia element somewhere -since my sleep cycle moved and I got to sleep now at 4-5 am. But I cant be too sure -it happened before without any abx/LDN
 
Posted by Sammi (Member # 110) on :
 
Hi dmc. Yes I have my levels checked regularly. The LDN has not affected my levels.

My doctor said he has not seen any problems with thyroid meds at this dose of LDN. Still I would suggest that people be tested regularly while taking LDN.

My TSH has always been suppressed on treatment. I have never had hyperthyroid symptoms. From what I understand, the Free T3 and Free T4 levels along with symptoms are more important to monitor than the TSH alone.

Did you have hyperthyroid symptoms?
 
Posted by dmc (Member # 5102) on :
 
Good morning Sammi,

Yes, have symptoms. I had timed starting the LDN 3 weeks before seeing my endo. Bloodwork was at the 2 week mark.

Within days of starting I had flushing/hot flashes. Haven't had menses since Aug.

Losing hair but the good news is losing the bloated look I still had with the hypothyroid.

I was a snapping turtle toward people...less tolerant of stupidity.

My endo lowered my synthyroid, from 100 to 88mg. The hot flashes have lessened, and not as cranky. I don't have hair come out whan I run my hands through it.

Do feel good but as you know the LDN gives a "sense of well-being" due to the endorphins.
My husband is just enjoying the "nicer version".
 
Posted by minoucat (Member # 5175) on :
 
Not too bad -- I do get very wound up on it and it can give me trouble sleeping. I've tried taking it every other day -- that seems to work; I'm currently trying 1/2 the dose (normal dose 4.5 g) daily, since I forget the every-other thing.

I think it's making me more alert and it seems to be helping my immune system -- several colds have bypassed me.

See also Low Dose Naltrexone for some comments about adverse effects.

Provigil is another option for alertness; I can only take it a few days at a time because I get too wound up on it too. On the whole I prefer the LDN.

[ 11-08-2009, 03:47 PM: Message edited by: minoucat ]
 
Posted by Amanda (Member # 14107) on :
 
I started taking it 7 weeks ago and I am taking abx. I started out at the 4.5 mg dose, and for the first two weeks, I had very little problems with it. Then, I gradually began having worse and worse insomnia. Then I started having anxiety, diahrea in the middle of the night, headaches during the day. It was so bad that at the 1 month mark I sleeping about 2 hours a night, and previous symptoms were crushing me. So, I stopped taking it for a few days.

I have since restarted out 0.5 mg every other day, and will try to build up from there.

Apparently, some people can accumulate the LDN, and the symptoms I was having are typical signs of that.

As far as how I feel, I feel worse. The other side effects are musch lessened, but I have had crushing depression, and not the "happy" feeling you are supposed to have. My lyme symptoms have in no way improved.

I had blood work done on my immmune system counts after 6 weeks of taking LDN (with exception of several day break in between), and will get the results in a few days.

If my immune system counts aren't better, I will probably stop this drug. It has been hell for me.
 


Powered by UBB.classic™ 6.7.3